MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1X1 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1X1 -200; SURGICAL PATTIES
Model Number 80-1403
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a patty was found in the pack without string or radiopaque strip.¿ no patient contact / injury reported and the event did not lead to surgical delay.
 
Additional Manufacturer Narrative
Complaint sample was not returned to codman therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Device identifier (b)(4) from the patties/strips product family.This lot was manufactured on (b)(6)2019 and expires on (b)(6)2024.Between (b)(6) 2019 and (b)(6)2020, approximately 2,200 mdrs submitted electronically by integra lifesciences via trackwise, integra's complaint handling system, were not received by cdrh due to a computer system issue.Within this time period, an error with integra's middleware, which facilitates communications between trackwise and the fda system, caused the complaint records to close and indicate we had received an acknowledgement 3 from the fda when we had not.Integra interpreted the acknowledgement as a successful submission; however, subsequent investigation revealed the acknowledgement 3 received was from our middleware and not from the fda (these acknowledgements have been retained as part of the documentation of the mdr).The malfunction was related to the relocation of the trackwise application to a new data center during the transition of integra's corporate headquarters from plainsboro, nj to princeton, nj.Previously, integra had been successfully receiving acknowledgements 1, 2, and 3 from the fda, and our records reflect these acknowledgements, including the date and time stamps.Capa pr (b)(4)and nc 20-011 have been opened by integra to further investigate the nonconformance and develop a corrective action plan.The middleware error has been corrected, and integra has filed mdrs since the correction and verified that the appropriate acknowledgements have been received from the fda.Integra is resubmitting all impacted mdr reports for the time period (b)(6)2019 through (b)(6)2020.Integra lifesciences contacted (b)(6), director of regulatory programs, office of product evaluation and quality and (b)(6), assistant director, mdr team, office of product evaluation and quality on (b)(6) 2020 to report these issues regarding mdr reports.
 
Additional Manufacturer Narrative
Unique device identifier (udi): (b)(4).Patty has been returned for evaluation.Device history record (dhr)- there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis- the pattie/strip unit was inspected using the unaided eye.Only a single pattie out of the pack was returned, this pattie did not contain a string or x-ray strip.The report of incorrect count cannot be confirmed.The complaint was partly confirmed in the complaint investigation.Per the failure analyst, it is highly likely that this was the extra pattie in the pack.The failure analyst attributes this failure to operator error: ¿1 x 1 patties are manufactured on hybrid equipment where the operator counts and inspects each stack of 10 patties before manually wrapping them on count cards.When starting the machine, the first pattie produced is missing the blue x-ray material as a machine functional test.This pattie is to be discarded then a new stack of 10 produced.It is apparent the operator forgot to discard this initial pattie and the next stack of was produced over this.The missing string indicates a malfunction of the first pattie which was repaired prior to making the second stack.Because the string was missing the card wrapping count would not have been off.The operator did not properly inspect the stack resulting in an 11th pattie present as well as misssing x-ray and string.The applicable operator will be retrained to the procedure and made aware of their mistake.¿ currently the complaint issue does not represent an adverse trend, however the issue will continue to be monitored and trended through the complaint evaluation process.The risk remains acceptable per the risk analysis.
 
Event or Problem Description
N/a.

Brand Name
SURG PAT XRAY 1X1 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA 02767
MDR Report Key10293001
Report Number1226348-2020-00441
Device Sequence Number3495744
Product Code HBA
UDI-Device Identifier20886704036514
UDI-Public20886704036514
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number80-1403
Device Catalogue Number801403
Device Lot NumberJ404ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/26/2020
11/11/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date07/19/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1